Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 432, NWS Austin/San Antonio, TX

July 28, 2007Edwards County, Kinney County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 28, 2007, 2:22 PM CDT for Edwards County, Kinney County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 28, 2007, 2:22 PM CDT (19:22 UTC)
Expired
Jul 28, 2007, 6:00 PM CDT
In force
4 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

Counties Edwards County, TX, Kinney County, TX

The radar

The Laughlin AFB radar (KDFX), 45 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 7.4 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2076 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2076 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
655 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 281924
FFWEWX
TXC137-271-282300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
222 PM CDT SAT JUL 28 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EDWARDS COUNTY IN SOUTH CENTRAL TEXAS...
  KINNEY COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 600 PM CDT

* AT 222 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING IS
  IMMINENT OVER SOUTHERN EDWARDS AND NORTHERN KINNEY COUNTIES.

* THE STORMS PRODUCING FLASH FLOODING WILL GENERALLY REMAIN OVER
  RURAL AREAS. THE PRIMARY AREA UNDER THREAT IS BOUNDED ON THE EAST
  BY TEXAS HIGHWAY 55 FROM NORTH OF BARKSDALE TO LITTLE HACKBERRY 
  CREEK...AND ON THE WEST BY FM 2523 FROM THE INTERSECTION WITH
  FM 3008 NORTH TO THE INTERSECTION WITH U.S. 377 EAST OF CARTA
  VALLEY. FM 674...SYCAMORE CREEK...AND THE WEST NUECES RIVER MAY
  ALSO BE AFFECTED.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 2945 10069 2931 10012 2964 10013 2963 10005
      2986 10005 2988 10068

$$
2 follow-up statements
000 
WGUS74 KEWX 282052
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
347 PM CDT SAT JUL 28 2007

TXC137-271-282300-
EDWARDS TX-KINNEY TX-
352 PM CDT SAT JUL 28 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
KINNEY AND EDWARDS COUNTIES...

AT 352 PM CDT...THE KINNEY COUNTY SHERIFFS OFFICE REPORTED VERY 
HEAVY RAIN IN THE NORTHERN HALF OF THE COUNTY...WITH THE POSSIBILITY 
OF FM 674 BEING CLOSED AT SOME POINT IF HEAVY RAIN CONTINUES.

THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHEAST AND SHOULD TAPER OFF 
IN EDWARDS COUNTY BY 5 PM...BUT CONTINUE IN KINNEY COUNTY. RADAR 
ESTIMATES RAINFALL AMOUNTS OF 3-4 INCHES UP TO 5 MILES EITHER SIDE 
OF THE KINNEY-EDWARDS COUNTY LINE...WITH 1-3 INCH AMOUNTS TO THE 
NORTH AND SOUTH OF THE COUNTY LINE AREA. ANOTHER 1 INCH OF RAIN MAY 
OCCUR IN SOUTHERN EDWARDS COUNTY THROUGH 6 PM...WHILE AN ADDITIONAL 
1-3 INCHES ARE POSSIBLE IN KINNEY COUNTY THROUGH 6 PM. THE MAIN 
THREAT AREA FOR ADDITIONAL RAIN IS ALONG AND EAST OF FM 674 IN 
EASTERN KINNEY COUNTY. FLOODING MAY DEVELOP ALONG THE WEST NUECES 
RIVER.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2945 10069 2931 10012 2964 10013 2963 10005
      2986 10005 2988 10068

$$
000 
WGUS74 KEWX 282150
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
449 PM CDT SAT JUL 28 2007

TXC137-271-282300-
EDWARDS TX-KINNEY TX-
449 PM CDT SAT JUL 28 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
KINNEY AND EDWARDS COUNTIES...

AT 442 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT SHOWERS AND THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN
OVER NORTHEAST KINNEY COUNTY AND SOUTHEAST EDWARDS COUNTY.

THUNDERSTORMS PRODUCING HEAVY RAIN WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTY.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2945 10069 2931 10012 2964 10013 2963 10005
      2986 10005 2988 10068

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 12:52 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 28, 12:52 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1252 PM CDT SAT JUL 28 2007

.AVIATION...
CONVECTION IS DEVELOPING AS EXPECTED TODAY...SCATTERED SMALL CELLS
WITH SLOW MOVEMENT. THAT COULD POSE DELAYS FOR CELLS THAT DEVELOP
NEAR AIRFIELDS...AS THEY WILL BE SLOW TO MOVE ON OR DISSIPATE.
MOREOVER...SAFETY VECTORS WILL BE TOUGH TO ESTABLISH AS THE SMALL
STORMS ARE CLOSE TOGETHER AND WIDESPREAD IN ALL QUADRANTS. THE EXCEPTIONS
MIGHT BE DRT/SAT/SSF...WHERE DRIER AIR SHOULD ALLOW FOR SAFE
APPROACH AND DEPARTURE VECTORS TO THE SOUTH OF THOSE AIRFIELDS.
MOST OF THE CONVECTION SHOULD END BY 02Z...BUT MVFR CONDITIONS FOR
STRATUS AND PATCHY FOG ARE EXPECTED TOWARD SUNRISE.

&&

.PREV DISCUSSION... /ISSUED 1015 AM CDT SAT JUL 28 2007/

UPDATE...
WEAK UPPER LOW PERCHED ACROSS SOUTHWEST TEXAS HAS SHOWN LITTLE
MOVEMENT IN THE PAST 12 HOURS...BUT IS STILL EXPECTED TO SLOWLY
DRIFT WESTWARD OVER THE NEXT FEW DAYS. MEANWHILE...JUICY AIRMASS
OVER SOUTH CENTRAL TEXAS WILL REQUIRE LITTLE CONVINCING TO GENERATE
SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON...ESPECIALLY
WITH SHORTWAVES CONTINUING TO ROTATE AROUND THE UPPER LOW. HAVE
MADE MINOR CHANGES TO THE NEAR-TERM SKY GRIDS TO BETTER REFLECT
RECENT TRENDS. OTHERWISE...THE PREVIOUS FORECAST ADDRESSES THE
ABOVE MENTIONED CONCERNS AND IS ON TRACK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              72  89  74  94  75 /  30  50  30  30  20
AUSTIN BERGSTROM INTL AIRPORT  72  91  74  92  74 /  30  50  30  30  20
DEL RIO INTL AIRPORT           73  92  75  93  77 /  40  50  50  30  20
SAN ANTONIO INTL AIRPORT       74  89  76  91  77 /  40  50  40  30  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

25/26
Hazardous weather outlook, Jul 28, 5:56 AM CDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
556 AM CDT SAT JUL 28 2007

TXZ171>173-183>194-202>209-217>225-228-291100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
556 AM CDT SAT JUL 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TODAY AND TONIGHT. AN
UPPER LEVEL DISTURBANCE WILL SUPPORT SCATTERED SHOWERS AND
THUNDERSTORMS...WITH SLOW STORM MOTIONS EXPECTED. LOCALLIZED AREAS
COULD SEE 1 TO 2 INCH RAINFALL AMOUNTS...WITH ISOLATED 3 INCH
AMOUNTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...LOCALLY
HEAVY RAINFALL REMAINS POSSIBLE FOR SUNDAY...AND A POTENTIAL FOR
MAINLY DAYTIME SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 4:26 PM CDTFlash Flood WarningEWXReal, Uvalde3 hr
Jul 28, 4:36 PM CDTFlash Flood WarningEWXLavaca3 hr
Jul 28, 4:37 PM CDTFlash Flood WarningEWXKendall3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.